Publications Meetings The Profession Membership Programs Math Samplings Policy & Advocacy In the News About the AMS

   
Mobile Device Pairing
Green Open Access
Proceedings of the American Mathematical Society
Proceedings of the American Mathematical Society
ISSN 1088-6826(online) ISSN 0002-9939(print)

 

$ {\rm PL}$ involutions on lens spaces and other $ 3$-manifolds


Author: Paik Kee Kim
Journal: Proc. Amer. Math. Soc. 44 (1974), 467-473
MSC: Primary 57E25
MathSciNet review: 0375363
Full-text PDF Free Access

Abstract | References | Similar Articles | Additional Information

Abstract: Let $ h$ be an involution of a $ 3$-dimensional lens space $ L = L(p,q)$. $ h$ is called sense preserving if $ h$ induces the identity of $ {H_1}(L)$. The purpose of this paper is to classify the orientation preserving PL involutions of $ L$ which preserve sense and have nonempty fixed point sets for $ p$ even. It follows that, up to PL equivalences, there are exactly three PL involutions on the projective $ 3$-space $ {P^3}$, and exactly seven PL involutions on $ {P^3}\char93 {P^3}$.


References [Enhancements On Off] (What's this?)


Similar Articles

Retrieve articles in Proceedings of the American Mathematical Society with MSC: 57E25

Retrieve articles in all journals with MSC: 57E25


Additional Information

DOI: http://dx.doi.org/10.1090/S0002-9939-1974-0375363-0
PII: S 0002-9939(1974)0375363-0
Keywords: PL involution, invariant set, fixed point set, lens space
Article copyright: © Copyright 1974 American Mathematical Society